Georgia, 2013

Wildfire in Georgia, November 10, 2013

November 10, 2013 · NWS FFC · 1 event in 1 county or zone

Widespread rain moved across the area the morning of the 10th as a series of shortwaves pushed through the Southeast. Rain began moving out during the early afternoon hours, with dry high pressure building in thereafter.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Widespread rain moved across the area the morning of the 10th as a series of shortwaves pushed through the Southeast. Rain began moving out during the early afternoon hours, with dry high pressure building in thereafter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 10, 6:22 PM EST, 18 minutes earlier.

Area forecast discussion, Nov 10, 6:22 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EST SUN NOV 10 2013

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
/ISSUED AT 248 PM EST SUN NOV 10 2013/
ZONAL FLOW ALOFT CONTINUES WHILE AT THE SURFACE HIGH PRESSURE
REMAINS CENTERED ACROSS THE CENTRAL US. DRYING IN THE MID LEVELS HAS
OCCURRED IN THE WAKE OF A SHORTWAVE...AND CLOUDINESS CONTINUES TO
DECREASE ACROSS THE CWFA THIS AFTERNOON. SKIES SHOULD BE
CLEAR/MOSTLY CLEAR OVERNIGHT.

WITH THE GROUND BEING MOIST FROM THIS MORNINGS LIGHT PRECIP...FOG
WOULD BE A PROBLEM WITH TEMPS IN THE 40S. HOWEVER...DO THINK WINDS
WILL PROVIDE ENOUGH MIXING TO KEEP FOGGY CONDITIONS AT BAY.

HIGH PRESSURE WILL SHIFT OFFSHORE ON MONDAY AS A FRONT APPROACHES
FROM THE WEST. WEAK SHORTWAVE ENERGY WILL PROVIDE JUST ENOUGH
MOISTURE FOR SOME MID LEVEL CLOUDINESS...BUT THE CANOPY SHOULD BE
THIN. LOWER CLOUDS WILL INCREASE ACROSS NORTHERN GA MONDAY NIGHT AS
A FRONT APPROACHES FROM THE WEST. BOTH PERIODS SHOULD REMAIN DRY.

NLISTEMAA

.LONG TERM /TUESDAY THROUGH SUNDAY/...
/ISSUED AT 248 PM EST SUN NOV 10 2013/
MAIN FOCUS CONTINUES TO BE WITH INFLUENCE OF ABNORMALLY STRONG
ARCTIC AIRMASS TUESDAY INTO THURSDAY. SUITE OF MODEL SOLUTIONS NOW
IN EVEN BETTER CONSENSUS THAN PREVIOUS DAYS ON THE STRENGTH AND
EVOLUTION OF THIS SYSTEM. THE 00Z NAM RUN NOW RESOLVES A PORTION OF
THE PERIOD OF CONCERN...WHICH ADDS TO A GROWING CONFIDENCE IN THE
FORECAST. HIGH AMPLITUDE UPPER TROUGH IS PROGGED TO DIG ALMOST DUE
SOUTH FROM CENTRAL CANADA INTO THE SOUTHEAST WITH IMPRESSIVE WAVE
ENERGY. CORRESPONDINGLY...A STRONG 1045MB+ SFC HIGH LOOKS TO PLUNGE
INTO THE CENTRAL CONUS. SUCH A STRONG SOUTHWARD SURGE OF COLD AIR IS
QUITE UNUSUAL...NOT TO MENTION FOR MID NOVEMBER...SO CLIMO CAN BE
TOSSED ASIDE.

THE FIRST AND MORE CHALLENGING ISSUE OF WINTRY PRECIP POTENTIAL
COMES LATE TUESDAY AFTERNOON INTO THE OVERNIGHT AS A SLUG OF
LINGERING MOISTURE IS FORECAST TO SWING SOUTHEASTWARD THROUGH THE
STATE BEHIND THE BACKDOOR FRONT AND EAST OF THE POTENT UPPER TROUGH
AXIS. PVA IS VERY ROBUST AND TIME HEIGHTS INDICATE GOOD OMEGA SO
THERE WILL BE NO LACKING IN FORCING FOR ASCENT. THE AMOUNT OF
AVAILABLE LOW LEVEL MOISTURE WILL BE THE MAIN DETERMINING FACTOR.
BUFR SOUNDINGS ARE CONSISTENT WITH DECENTLY SATURATED COLUMNS BELOW
600-700MB AS THE WAVE MOVES THROUGH AND CORRESPONDING TEMP PROFILES
QUICKLY DROP BELOW 0-C MAINLY AFTER 03Z WED FOR NORTHERN
PORTIONS...THEN ISOTHERMAL TO SLIGHTLY BELOW 0-C FARTHER SOUTH NEAR
COLUMBUS AND MACON BY 09-12Z. BASED ON THIS AND THE PROGRESSION OF
PROGGED PLAN VIEW 850-MB TEMPS...THERE LOOKS TO BE A BETTER CHANCE
FOR RAIN TO SNOW SHOWER TRANSITION TO MUCH OF THE AREA. THE HIGHER
ELEVATIONS OF NORTH GA COULD EVEN SEE SNOW SHOWERS BY LATE AFTERNOON
INTO EARLY EVENING TUESDAY...THEN THE TRANSITION COULD BE SEEN
FARTHER SOUTH NEAR THE ATLANTA AREA BY 06Z...AND NORTH CENTRAL GA
AFTER 09Z. QPF OVERALL IS TRENDING A BIT LOWER THAN BEFORE...BUT
LOOKING LIKE NORTHEAST PORTION OF AREA COULD SQUEEZE OUT A TENTH OF
AN INCH LIQUID EQUIVALENCY FOR NOW. BASED ON PROGGED SFC TEMPS...THE
HIGHER ELEVATIONS OF NORTHEAST GA HAVE THE BEST CHANCE FOR LIGHT
ACCUMULATIONS /THINKING AN INCH OR LESS/ ...WHILE MOST AREAS SHOULD
BE A BIT TOO WARM FOR FLAKES TO STICK. OTHER AREAS ALONG AND NORTH
OF A BUCHANAN...TO CANTON...TO CLEVELAND LINE COULD SEE A LIGHT
DUSTING TO A TENTH OF AN INCH.

THE SECOND ISSUE WILL BE THE ANOMALOUSLY LOW TEMPS WEDNESDAY NIGHT
INTO THURSDAY MORNING. AS THE AFOREMENTIONED STRONG SFC HIGH SLIDES
INTO THE SOUTHEAST CLOSE TO 1030-MB...GRADIENT WINDS SHOULD BE ON
THE DECREASE WITH MOSTLY CLEAR SKIES AND A RADIATIONAL COOLING
COMPONENT WILL BE ADDED TO THE ALREADY COLD TEMPS FROM THE PREVIOUS
ADVECTIVE FLOW. NEEDLESS TO SAY THIS WILL BE THE COLDEST PERIOD YET
OF THE SEASON AND MANY AREAS COULD SEE NEAR RECORD LOWS AS VALUES
COULD DIP 15-20 DEGREES BELOW NORMAL. HAVE GONE A BIT COOLER THAN
PREVIOUS FORECAST TO CAPTURE THE ONGOING TREND FROM GUIDANCE. MANY
AREAS SHOULD SEE MID 20S WITH THE FAR NORTHEAST DIPPING INTO THE LOW
20S. SOME GUIDANCE EVEN POINTS AT POTENTIAL FOR TEENS IN THE HIGH
ELEVATIONS.

THE END OF THE WEEK INTO THE WEEKEND LOOKS TO BE CHARACTERIZED BY A
HYBRID CAD EVENT AND SOME MOISTURE OVERRUNNING AS THE MEAN FLOW
LOOKS TO TRANSITION OUT OF THE SOUTHWEST AND UPPER TROUGHING STARTS
TO DEVELOP ACROSS THE CENTRAL PLAINS. THIS WILL MAKE FOR CLOUDY AND
COOL CONDITIONS /THOUGH WILL SEEM WARM COMPARED TO MIDWEEK/ WITH A
CHANCE OF SHOWERS. QUITE THE ACTIVE LONG TERM PATTERN!

ALTHOUGH MODELS ARE COMING INTO BETTER AGREEMENT AND CONFIDENCE IS
INCREASING WITH THE EVOLUTION AND STRENGTH OF THE SYSTEM
MIDWEEK...THERE IS STILL A GOOD CHANCE TWEAKS WILL NEED TO BE MADE
WITH FUTURE UPDATES. PLEASE MONITOR THE FORECAST CLOSELY FOR
POTENTIAL CHANGES.

BAKER/01

&&

.CLIMATE...

RECORDS FOR 11-13

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      83 1931     43 1904     61 1985     24 1911
                                        1945
                                        1929
   KATL      79 1938     40 1906     66 1879     21 1911
   KCSG      80 1993     49 1975     61 1985     28 1968
                                                    1963
                                                    1950
   KMCN      82 1938     47 1911     64 1916     27 1987
                                                    1977

RECORDS FOR 11-14

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      84 1931     38 1976     62 1961     25 1969
                            1906
   KATL      80 1955     35 1906     65 1879     22 1969
   KCSG      82 1978     46 1976     65 1961     27 1963
                            1969
   KMCN      83 1955     44 1911     65 1929     25 1968

&&

.AVIATION...
00Z UPDATE...
MID CLOUDS HAVE JUST ABOUT DISSIPATED AT THE TAF SITES AND WILL
BEGIN ALL TAFS WITH SKC. VFR WILL CONTINUE THROUGH THE FORECAST WITH
SKC AND VSBYS P6SM. WINDS WILL GO NEAR CALM TO CALM THIS EVENING AND
INCREASE OUT OF THE NORTHEAST TO EAST AROUND 5 TO 10 KTS AFTER
SUNRISE MONDAY. ATL WILL SWITCH TO THE NORTHEAST AROUND 08Z WITH
SPEEDS AROUND 4KTS...INCREASING TO 8KTS BY 14Z.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          43  64  44  64 /   0   0   5  20
ATLANTA         46  65  47  62 /   0   0   5  10
BLAIRSVILLE     37  61  40  54 /   0   0   5  20
CARTERSVILLE    40  65  43  60 /   0   0   5  20
COLUMBUS        49  71  50  70 /  10   0   5  10
GAINESVILLE     42  63  44  60 /   0   0   5  20
MACON           46  69  46  69 /  10   0   5  10
ROME            38  66  43  57 /   0   0   5  20
PEACHTREE CITY  43  66  44  65 /   0   0   5  10
VIDALIA         48  70  51  71 /   5   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NLISTEMAA
LONG TERM....01
AVIATION...NLISTEMAA
Hazardous weather outlook, Nov 10, 4:53 AM EST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 AM EST SUN NOV 10 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
453 AM EST SUN NOV 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A ABNORMALLY STRONG ARCTIC AIRMASS WILL PLUNGE INTO THE AREA
TUESDAY INTO THURSDAY. NORTH GEORGIA AND PORTIONS OF CENTRAL
GEORGIA COULD SEE SOME SNOW SHOWERS TUESDAY EVENING AND NIGHT
BEHIND THE COLD FRONT. SURFACE TEMPERATURES MAY SUPPORT LIGHT
ACCUMULATIONS IN THE HIGHER ELEVATIONS OF NORTHEAST GEORGIA NEAR
AN INCH OR LESS...WHILE AREAS NORTH OF A BUCHANAN...TO CANTON...TO
CLEVELAND LINE COULD SEE A DUSTING TO A TENTH OF AN INCH. AREAS
FARTHER SOUTH LOOK TO BE A BIT TOO WARM FOR ANY ACCUMULATIONS AT
THIS TIME. THE COLDEST TEMPERATURES OF THE SEASON ARE FORECAST FOR
WEDNESDAY NIGHT INTO THURSDAY MORNING AS MANY AREAS WILL LIKELY
DIP INTO THE MID TO LOW 20S...POTENTIALLY CHALLENGING RECORD
VALUES FOR MANY AREAS. PLEASE MONITOR THE FORECAST CLOSELY OVER
THE NEXT SEVERAL DAYS AS TWEAKS WILL LIKELY BE MADE WITH THE
LATEST UPDATES ON THIS UNSEASONABLY COLD SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Walker

When
November 10, 6:40 PM EST to 6:50 PM EST
Where
Walker forecast zone
Property damage
$3,000
Reported by
Park/Forest Service
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

The National Forest Service reported that a human-caused wildfire labeled Dry Creek burned 0.1 acres and resulted in $3000 in damages.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482486.